Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 19, 2019, 3:19 AM CDT for Kewaunee County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2019, 3:19 AM CDT (08:19 UTC)
- Expired
- Jul 19, 2019, 4:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
County Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 44 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.1
The text
As transmitted.
023
WWUS83 KGRB 190819
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
319 AM CDT Fri Jul 19 2019
WIZ022-040-190900-
Kewaunee WI-Door WI-
319 AM CDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KEWAUNEE AND SOUTHERN
DOOR COUNTIES UNTIL 400 AM CDT...
At 319 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Oconto, or 10 miles north of Bay Shore Park,
moving east at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sturgeon Bay, Algoma, Brussels, Forestville, Clay Banks, Lincoln,
Gregorville, Rankin, Euren and Dyckesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4477 8726 4457 8739 4460 8776 4464 8777
4464 8782 4460 8788 4461 8798 4487 8785
4487 8783 4490 8783 4490 8777 4486 8777
4470 8793 4463 8793 4469 8780 4486 8766
4488 8762 4489 8759 4486 8715
TIME...MOT...LOC 0819Z 276DEG 31KT 4479 8775
$$
MPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:53 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 18, 10:53 PM CDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1053 PM CDT Thu Jul 18 2019 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Friday Issued at 352 PM CDT Thu Jul 18 2019 Several forecast problems to be sorted out over the next 24 hours, ranging from: location/extent of convective complex tonight, possibility of severe/heavy rain, high temperatures and heat index values on Friday. The 19Z MSAS surface analysis showed a weak area of low pressure over central Lake MI with a warm front extended east-southeast across central Lower MI. A cold front was located over the northern Plains and various outflow boundaries from thunderstorms over the region. Radar mosaic indicated the only storms in our vicinity were over northwest WI as a mid-level shortwave moves toward northern sections of the Great Lakes. Models are getting into better sync with regards to moving the cold front into the western Great Lakes region tonight and stalling this boundary somewhere over central WI after midnight. Increasing WAA/moisture transport will combine with convergence along the boundary to fire off another round of showers/ thunderstorms this evening with the highest pops over central/ east-central WI. Far northern WI may escape a good deal of tonight's convection. The precipitation is forecast to persist through much of tonight and with PW values of around 2 inches, heavy rain will be a distinct possibility. This scenario will need to be watched for potential flooding (i.e., urban/small stream or flash). Since the exact axis of heavier rain is uncertain, have held off any Flood Watches at this time. As for severe potential, 0-6km bulk shear of 35-45 knots is more than enough to make up for weakening instability with a few of the storms becoming strong or even briefly severe. Torrential downpours and damaging wind gusts would be the main threats as most of the area remains under a slight risk of severe weather. Min temperatures to range from the middle to upper 60s north, to the lower to middle 70s south. The overnight convection should depart east-central WI Friday morning, leaving a hot/humid air mass over the region for the rest of Friday. The stalled front should begin to move back north as a warm front as southwest winds aloft start to increase. Despite a mid-level cap in place, cannot rule out a small chance of showers/ thunderstorms late in the day with the front in the vicinity and a mid-level shortwave approaching from the west. However, the main story to be the hot temperatures with readings reaching the middle 80s near Lake MI, around 90 degrees north and lower to middle 90s south. Add in dew points in the upper 60s to middle 70s and we will have a heat index range from the lower to middle 90s north, 97 to 107 south. Have added Marathon, Shawano, Menominee, Oconto and Marinette Counties to the Heat Advisory. After collaboration with ARX and MKX, have cut the end time of the advisory from 11 pm to 7 pm. Thus, the headline to run from Noon to 7 pm Friday. .LONG TERM...Friday Night Through Thursday Issued at 352 PM CDT Thu Jul 18 2019 Main forecast concerns during the extended are the severe weather chances Friday night into Saturday and again Saturday afternoon and evening. Other highlights in the extended are the upper-level pattern changing, allowing for more seasonal temperatures and drier conditions into the middle of next week. Friday night into Saturday...Even though a zonal mean flow aloft will remain over the Upper Mississippi Valley through Saturday, a mid-level disturbance will push into the region from the west on Friday evening. Depending on how far north this disturbance and its associated frontal boundary will move on Friday, it is possible for the southern portions of the forecast area to remain dry due to capping, with thunderstorms only impacting far northern Wisconsin. However, some model guidance suggests the disturbance will move across central Wisconsin. There is plenty of instability across the forecast area during this time, with effective shear values between 30 and 50 knots, with the highest shear values over far northern Wisconsin. Strong to severe storms will be possible with the main threats being damaging winds and heavy rainfall. Localized flooding will also be possible. The showers and storms would likely end after midnight. Saturday into Sunday...By early Saturday morning, the nearly stationary frontal boundary will begin shifting further south over Wisconsin. However, since the frontal boundary will extend across the Northern Plains, mid-level moisture and f-gen will cause convection to redevelop along the boundary. Model guidance indicates a cluster of showers and storms will impact the forecast area from Saturday morning through midday Saturday. Since instability will not be as high during this time to cause severe weather, heavy rain will be the main concern as PWAT values will be approaching 2.0 inches. By Saturday afternoon and evening, the frontal boundary will continue its trek south across Wisconsin. This will keep the higher chances for showers and storms across southern Wisconsin during this time. This region will also have the highest instability to allow strong to severe storms. East- central Wisconsin could end up on the edge of this risk for Saturday evening, with the main concern being heavy rain and damaging winds. Localized flooding would also be possible. Showers and storms would come to an end Saturday night. Rest of the extended...The upper-level pattern will change on Sunday to a northwest flow, as a strong ridge of high pressure begins to build across the central U.S. This will cause drier conditions across the forecast area and seasonal temperatures into the middle of next week. && .AVIATION...for 06Z TAF Issuance Issued at 1053 PM CDT Thu Jul 18 2019 A thunderstorm complex across western Wisconsin will sweep across central and east-central Wisconsin during the overnight hours. The complex should largely miss AUW/CWA but should hit the rest of the southern TAF sites. Therefore will go with prevailing thunderstorms where the confidence is higher in thunderstorms. The storms themselves could produce gusty winds of 15 to 30 knots and heavy rain and are not expected to be severe. Once the complex clears the area the models generally clear the skies out later Friday morning and into the afternoon hours. However there is a chance they remain overcast throughout the day if debris clouds linger or cumulus form during the afternoon hours. There is the chance for MVFR fog later tonight with light winds and abundant boundary layer moisture. Later Friday evening another complex is forecast to develop to the north and plunge southward. Given the struggles the models have had with these complexes will only handle this next one with a PROB30 group until chances become clearer. .KOSH...A thunderstorm complex is expected to track through the area between 06-10Z according to the AWIPS TOA tool. Heavy rainfall and gusty winds of 15 to 30 knots will be the main threats. Windshifts of interest include variable wind direction activity tied to thunderstorm cold pool around/after 09Z Friday and wind shift back to southwest at/around 16Z Friday then the south around 19Z. Another complex is possible later on Friday evening. However confidence in this complex is much less certain. && .GRB WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 7 PM CDT Friday for WIZ013-020-021- 030-031-035>040-045-048>050-073-074. && SHORT TERM.....Kallas LONG TERM......Hykin AVIATION.......Kurimski
Hazardous weather outlook, Jul 18, 3:52 PM CDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 352 PM CDT Thu Jul 18 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 352 PM CDT Thu Jul 18 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance for strong to severe thunderstorms to develop late this evening through the overnight hours. Damaging winds, torrential downpours and large hail will be the primary threats. Localized flooding is possible if storms move over the same area for any length of time. .DAYS TWO THROUGH SEVEN...Friday through Thursday A period of very warm and humid weather is expected Friday into Friday night. Air temperatures in the upper 80s to middle 90s in the afternoon, combined with humid conditions, will push heat index values well into the 90s north, 100 to 105 south. Drink plenty of water and wear light colored clothing if you are outdoors for an extended period of time. The chance of thunderstorms will continue at times on Friday night into Saturday night. It is possible that a severe thunderstorm threat could develop at some point, though determining exactly when is uncertain. .SPOTTER INFORMATION STATEMENT... Formal spotter activation may be needed later tonight. LMZ521-522-541>543-192100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 352 PM CDT Thu Jul 18 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of strong or severe storms which could produce damaging winds and large hail later this evening through the overnight hours. .DAYS TWO THROUGH SEVEN...Friday through Thursday There is a chance of thunderstorms at times through Saturday night that may pose a hazard for boaters. Periods of dense marine fog are also possible. Kallas/Hykin
In the hours before
Special weather statement, Jul 19, 1:57 AM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Green Bay WI 157 AM CDT Fri Jul 19 2019 WIZ020-021-031-074-190745- Southern Oconto County WI-Shawano WI-Northern Oconto County WI- Menominee WI- 157 AM CDT Fri Jul 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR MENOMINEE...CENTRAL OCONTO AND CENTRAL SHAWANO COUNTIES UNTIL 245 AM CDT... At 157 AM CDT, Doppler radar was tracking a strong thunderstorm near Keshena, or 9 miles northwest of Shawano, moving east at 35 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Shawano, Gillett, Big Smokey Falls, Legend Lake, Keshena, Neopit, South Branch, Oconto Falls, Red River and Underhill. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4501 8902 4517 8826 4481 8804 4473 8885 TIME...MOT...LOC 0657Z 253DEG 29KT 4487 8873 MPC
Special weather statement, Jul 19, 2:02 AM CDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Green Bay WI 202 AM CDT Fri Jul 19 2019 WIZ005-010-011-018-019-191130- Vilas-Oneida-Forest-Lincoln-Langlade- 202 AM CDT Fri Jul 19 2019 ...AREAS OF DENSE FOG HAVE DEVELOPED ACROSS PORTIONS OF THE NORTH WOODS EARLY THIS MORNING... Areas of dense fog, with visibilities of a quarter mile or less, will continue into the early morning commute. The dense fog is expected to continue through daybreak before steadily lifting. Motorists traveling across the region early this morning can expect rapidly changing and poor visibilities at times. Remember to turn on your low-beam headlights and allow extra distance between you and the car in front of you. Cooley
Special weather statement, Jul 19, 2:40 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
240 AM CDT Fri Jul 19 2019
WIZ031-039-074-190830-
Southern Oconto County WI-Shawano WI-Brown WI-
240 AM CDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN...SOUTHERN
OCONTO AND EASTERN SHAWANO COUNTIES UNTIL 330 AM CDT...
At 240 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Pulaski, or 15 miles east of Shawano, moving east at
30 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Pulaski, Gillett, Navarino Wildlife Area, Howard, Suamico, Little
Suamico, Chase, Oconto Falls, Pittsfield and Abrams.
People at Pulaski Community Park should consider seeking safe
shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4475 8775 4479 8772 4482 8781 4471 8792
4463 8793 4466 8784 4455 8797 4465 8855
4494 8833 4483 8780 4480 8774 4481 8769
4481 8768
TIME...MOT...LOC 0740Z 283DEG 28KT 4476 8828
MPCSpecial weather statement, Jul 19, 3:19 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
319 AM CDT Fri Jul 19 2019
WIZ022-040-190900-
Kewaunee WI-Door WI-
319 AM CDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KEWAUNEE AND SOUTHERN
DOOR COUNTIES UNTIL 400 AM CDT...
At 319 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Oconto, or 10 miles north of Bay Shore Park,
moving east at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sturgeon Bay, Algoma, Brussels, Forestville, Clay Banks, Lincoln,
Gregorville, Rankin, Euren and Dyckesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4477 8726 4457 8739 4460 8776 4464 8777
4464 8782 4460 8788 4461 8798 4487 8785
4487 8783 4490 8783 4490 8777 4486 8777
4470 8793 4463 8793 4469 8780 4486 8766
4488 8762 4489 8759 4486 8715
TIME...MOT...LOC 0819Z 276DEG 31KT 4479 8775
MPCThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:57 AM CDT | Special Weather Statement | GRB | Menominee, Oconto, Shawano | 48 min |
| Jul 19, 2:40 AM CDT | Special Weather Statement | GRB | Oconto | 50 min |
| Jul 19, 2:45 AM CDT | Special Marine Warning | GRB | 60 min | |
| Jul 19, 3:38 AM CDT | Special Marine Warning | GRB | 82 min | |
| Jul 19, 3:44 AM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 31 min |
| Jul 19, 4:04 AM CDT | Special Weather Statement | GRB | Kewaunee | 41 min |
| Jul 19, 5:18 PM CDT | Special Weather Statement | GRB | Lincoln | 87 min |
| Jul 19, 6:18 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 72 min |
| Jul 19, 6:47 PM CDT | Special Weather Statement | GRB | Marathon | 43 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.